Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 564, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 7, 2001, 9:40 PM CDT for Carter County, Jefferson County, Love County, Oklahoma. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 7, 2001, 9:40 PM CDT (02:40 UTC)
- Expired
- Sep 7, 2001, 10:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Carter County, OK, Jefferson County, OK, Love County, OK
The radar
The Norman radar (KTLX), 119 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 9:53 PM CDT | Hail 1 | Lone Grove, OK | |
| Sep 7, 10:00 PM CDT | Thunderstorm Wind 52 E | Rubottom, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 7:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3154 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 17.3
The text
As transmitted, in the capitals the NWS used until 2016.
133
WUUS54 KOUN 080241
SVROKC
OKC019-067-085-080330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT FRI SEP 7 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARTER COUNTY IN SOUTHERN OKLAHOMA
EASTERN JEFFERSON COUNTY IN SOUTHERN OKLAHOMA
WESTERN LOVE COUNTY IN SOUTHERN OKLAHOMA
* UNTIL 1030 PM CDT
* AT 940 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM FROM 6
MILES NORTH OF MILO TO 4 MILES SOUTHEAST OF OSCAR...MOVING EAST AT
30 MPH.
* LOCATIONS IN THE WARNING INCLUDE ARDMORE...BURNEYVILLE...CORNISH...
COURTNEY...DICKSON...GENE AUTRY...GRADY...GRAHAM...HEALDTON...LONE
GROVE...MILO...OSCAR...OVERBROOK...POOLEVILLE...RATLIFF CITY...
RINGLING...RUBOTTOM...SPRINGER...TATUMS AND WILSON
HAIL UP TO THE SIZE OF GOLF BALLS IS LIKELY WITH THIS SEVERE THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
LAT...LON 3450 9753 3427 9755 3397 9784 3386 9732
3411 9698 3431 9698 3438 9738 3449 9738
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:10 PM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Sep 7, 3:10 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 310 PM CDT FRI SEP 7 2001 THE FESTIVITIES ARE BEGINNING ALREADY WITH ECHOES DEVELOPING ALONG THE FRONT IN SOUTHERN KANSAS AND TOWERING CU VISIBLE OUT THE WINDOW. 18Z SOUNDING SHOWED GOOD CAPPING WITH 22C AT 850 MB. SO THE QUESTION IS HOW FAR SOUTH WILL THE THUNDERSTORMS DEVELOP. CONVECTION IS A GOOD BET IN THE NORTH WITH THE WAVE APPROACHING AND ITS ASSOCIATED MID LEVEL COOLING. CHANCES ARE A BIT MORE IFFY IN THE SOUTHWEST AND THEREFORE WILL GO WITH CHANCE POPS THERE. WITH THUNDERSTORMS IN SOUTHWEST KANSAS AND THE WESTERN OKLAHOMA PANHANDLE... CHANCE POPS ARE ALSO STILL NEEDED IN THE POST-FRONTAL NORTHWEST ZONES. WILL MENTION SEVERE IN THE ZONES AHEAD OF THE FRONT. THERE ARE PLUS AND MINUSES FOR RAIN CHANCES TOMORROW. THERE MAY BE SOME LINGERING SHOWERS IN THE MORNING... BUT FOR THE MOST PART THE AREA WILL BE BETWEEN UPPER SYSTEMS AND SUBSIDENCE IN WAKE OF TONIGHTS WAVE WILL ALLOW A RESPITE. HOWEVER IT APPEARS THAT THE FRONT WILL STALL OVER THE AREA AND THERE MAY BE EXTRA CONVECTIVE BOUNDARIES IN THE NEIGHBORHOOD AS WELL. SO AM CONCERNED THAT BOUNDARIES WILL PROVIDE FOCUS FOR SCATTERED REDEVELOPMENT TOMORROW AFTERNOON. THE MODELS ARE STRONGER WITH THE SECONDARY WAVE THAT WILL APPROACH THE AREA TOMORROW NIGHT... AND AGREE WITH MID SHIFT ASSESSMENT THAT PRECIP CHANCES WILL EXTEND INTO SUNDAY NIGHT UNTIL THE SECOND WAVE MOVES OUT OF THE AREA. FARTHER DOWN THE LINE... NO CHANGES WILL BE MADE TO THE EXTENDED. ...SPEG. OKC 65 84 60 74 / 60 30 40 40 HBR 62 83 58 74 / 50 30 40 40 SPS 66 89 62 77 / 40 30 50 40 GAG 54 75 52 70 / 40 30 40 30 PNC 63 80 58 73 / 80 30 40 40 DUA 69 87 67 77 / 60 40 60 40 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Sep 7, 8:43 PM CDT, 57 minutes before
OKZ013-019-020-024-025-027-038-080215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 843 PM CDT FRI SEP 7 2001 SEVERE THUNDERSTORM WATCH NUMBER 720 IS NO LONGER IN EFFECT FOR NOBLE... PAYNE... LOGAN... OKLAHOMA... CANADIAN... GRADY...AND COMANCHE COUNTIES IN OKLAHOMA. THE THREAT OF SEVERE WEATHER HAS ENDED IN THIS AREA. THIS WATCH REMAINS IN EFFECT TO THE SOUTH AND EAST OF THESE COUNTIES. CMS
Special weather statement, Sep 7, 8:43 PM CDT, 57 minutes before
OKZ013-019-020-024-025-027-038-080215- SPECIAL WEATHER STATEMENT...CORRECTION TO TYPE OF WATCH NATIONAL WEATHER SERVICE NORMAN OK 843 PM CDT FRI SEP 7 2001 TORNADO WATCH NUMBER 720 IS NO LONGER IN EFFECT FOR NOBLE... PAYNE... LOGAN... OKLAHOMA... CANADIAN... GRADY...AND COMANCHE COUNTIES IN OKLAHOMA. THE THREAT OF SEVERE WEATHER HAS ENDED IN THIS AREA. THIS WATCH REMAINS IN EFFECT TO THE SOUTH AND EAST OF THESE COUNTIES. CMS
Local storm report, Sep 7, 9:07 PM CDT, 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
907 PM CDT FRI SEP 07 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM 1 SE WANETTE OK 1.25 INCH HAIL
09/07/01 POTTAWATOMIE PUBLIC REPORT
KTLocal storm report, Sep 7, 9:16 PM CDT, 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
916 PM CDT FRI SEP 07 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0912 PM ASHER OK .88 INCH HAIL
09/07/01 POTTAWATOMIE AMATEUR RADIO REPORT
0916 PM BYARS OK .75 INCH HAIL
09/07/01 MCCLAIN BYARS EMERGENCY MANAGER
KTLocal storm report, Sep 7, 9:21 PM CDT, 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
921 PM CDT FRI SEP 07 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0916 PM 1 W KONAWA OK 1.00 INCH HAIL
09/07/01 SEMINOLE AMATEUR RADIO REPORT
KTLocal storm report, Sep 7, 9:37 PM CDT, 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
937 PM CDT FRI SEP 07 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM MAYSVILLE OK 60 MPH WIND GUST
09/07/01 GARVIN ESTIMATED BY PUBLIC
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:19 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 41 min |
| Sep 7, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 67 min |
| Sep 7, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 63 min |
| Sep 7, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 47 min |
| Sep 7, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 39 min |
| Sep 7, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 34 min |
| Sep 7, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 30 min |
| Sep 7, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Stephens | 48 min |
| Sep 7, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 61 min |
| Sep 7, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 30 min |
| Sep 7, 9:03 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 32 min |
| Sep 7, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Murray, Pontotoc | 55 min |
| Sep 7, 9:28 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 47 min |
| Sep 7, 9:44 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 31 min |
| Sep 7, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Murray, Pontotoc | 50 min |
| Sep 7, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Love | 50 min |
| Sep 7, 10:46 PM CDT | Severe Thunderstorm Warning | OUN | Coal | 44 min |
| Sep 7, 11:09 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 51 min |
| Sep 8, 2:59 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.